Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Amarillo, TX

April 11, 2015Hartley County, Moore County, Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2015, 5:00 PM CDT for Hartley County, Moore County, Oldham County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2015, 5:00 PM CDT (22:00 UTC)
Expired
Apr 11, 2015, 6:00 PM CDT
In force
60 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hartley County, TX, Moore County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 5:54 PM CDTHAIL 110 Sw Dumas, TXHAIL COVERING THE ROAD TEN TO FIFTEEN MILES SOUTHWEST OF DUMAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-416 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WUUS54 KAMA 112200
SVRAMA
TXC205-341-359-112300-
/O.NEW.KAMA.SV.W.0007.150411T2200Z-150411T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 600 PM CDT

* AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHANNING...
  AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
           ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CHANNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3565 10247 3598 10211 3577 10189 3553 10231
TIME...MOT...LOC 2200Z 226DEG 18KT 3563 10235

HAIL...1.00IN
WIND...60MPH

$$

CLK
2 follow-up statements
709 
WWUS54 KAMA 112215
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT SAT APR 11 2015

TXC205-341-359-112300-
/O.CON.KAMA.SV.W.0007.000000T0000Z-150411T2300Z/
HARTLEY TX-MOORE TX-OLDHAM TX-
515 PM CDT SAT APR 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL
600 PM CDT...

AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHANNING...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CHANNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3598 10211 3577 10189 3556 10227 3572 10239
TIME...MOT...LOC 2214Z 226DEG 18KT 3566 10224

HAIL...<.75IN
WIND...60MPH

$$

CLK
370 
WWUS54 KAMA 112233
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT SAT APR 11 2015

TXC205-341-359-112300-
/O.CON.KAMA.SV.W.0007.000000T0000Z-150411T2300Z/
HARTLEY TX-MOORE TX-OLDHAM TX-
533 PM CDT SAT APR 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL
600 PM CDT...

AT 532 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
CHANNING...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR WIND
         DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN OLDHAM...SOUTHEASTERN HARTLEY
  AND SOUTHWESTERN MOORE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3570 10233 3585 10198 3577 10189 3556 10227
TIME...MOT...LOC 2233Z 246DEG 13KT 3564 10217

HAIL...1.75IN
WIND...60MPH

$$

CLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:54 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 11, 2:54 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT SAT APR 11 2015

.DISCUSSION...
SURFACE LOW OVER NORTHEASTERN NEW MEXICO WITH DRYLINE EXTENDING SOUTH
ACROSS THE EAST CENTRAL PLAINS OF NEW MEXICO WILL SLOWLY MIX EAST
THIS AFTERNOON AND EVENING. SHORTWAVE TROUGH APPROACHING FROM THE
CENTRAL AND SOUTHERN ROCKIES COMBINED WITH BREEZY UPSLOPE
SOUTHEASTERLY SURFACE FLOW ACROSS THE PANHANDLES WILL HELP TO
INITIATE CONVECTION DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE
WESTERN AND CENTRAL SECTIONS OF THE FORECAST AREA. THE ONLY CAVEAT
WILL BE A STRONG CAP IN PLACE WHICH MAY SUPPRESS ANY CONVECTION.
HOWEVER...IF ANY CONVECTION CAN DEVELOP...THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING. ANY
CONVECTION THAT DEVELOPS WILL THEN SPREAD EAST ACROSS THE REMAINDER
OF THE PANHANDLES BY THIS EVENING. A PACIFIC COLD FRONT WILL PUSH
INTO THE NORTHWEST PORTIONS OF THE PANHANDLES BY LATE SUNDAY
AFTERNOON AND EVENING BRINGING ADDITIONAL CHANCES FOR CONVECTION
ACROSS THE SOUTHEASTERN THIRD OR SO OF THE FORECAST AREA.

THIS FRONTAL BOUNDARY EXPECTED TO STALL ACROSS THE NORTHERN AND
WESTERN SECTIONS OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY...AND
THEN ACROSS THE SOUTHERN SECTIONS OF THE PANHANDLES OR EAST AND SOUTH
OF THE PANHANDLES BY MONDAY NIGHT INTO TUESDAY. CLOSED UPPER LOW OVER
NORTHWEST MEXICO SUNDAY WILL LIFT NORTH AND EAST ACROSS FAR WEST
TEXAS INTO SOUTHWESTERN OKLAHOMA MONDAY NIGHT AND TUESDAY. COOL AND
MOIST UPSLOPE SURFACE FLOW ALONG WITH THE CLOSED UPPER LOW WILL
CONTINUE TO GENERATE CONVECTION THROUGH THE FIRST HALF OF NEXT WEEK.
BRIEF DRYING POSSIBLY TUESDAY NIGHT OR WEDNESDAY BEFORE ANOTHER
CLOSED UPPER LOW DROPS SOUTHEAST OUT OF THE NORTHERN AND CENTRAL
ROCKIES BY WEDNESDAY NIGHT THROUGH FRIDAY BRINGING ADDITIONAL CHANCES
FOR CONVECTION DURING THE LATTER HALF OF NEXT WEEK. ANOTHER COLD
FRONT TO PUSH INTO THE PANHANDLES WEDNESDAY NIGHT AND THURSDAY. THE
COLD FRONTS ALONG WITH AN UNSETTLED WEATHER PATTERN WILL KEEP NEAR OR
BELOW SEASONAL CONDITIONS FOR MUCH OF NEXT WEEK.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                53  79  52  60  42 /  20  20  50  50  30
BEAVER OK                  55  83  49  66  43 /  40  20  30  30  20
BOISE CITY OK              46  79  44  60  40 /  20  10  20  30  20
BORGER TX                  57  81  53  62  46 /  30  20  40  40  30
BOYS RANCH TX              51  82  50  61  43 /  20  10  40  40  30
CANYON TX                  53  80  51  60  43 /  20  20  60  50  30
CLARENDON TX               55  80  54  62  45 /  30  30  60  50  30
DALHART TX                 46  80  47  60  41 /  20  10  20  40  20
GUYMON OK                  51  83  48  64  42 /  30  10  20  30  20
HEREFORD TX                52  79  50  60  42 /  20  20  60  50  30
LIPSCOMB TX                57  81  53  65  44 /  40  30  40  40  30
PAMPA TX                   54  79  51  60  42 /  30  30  50  40  30
SHAMROCK TX                57  79  56  64  47 /  30  30  60  50  30
WELLINGTON TX              59  80  58  65  49 /  30  30  60  50  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, Apr 11, 3:59 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SAT APR 11 2015

OKZ001>003-TXZ001>020-120900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
359 PM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE TEXAS AND
OKLAHOMA PANHANDLES THIS AFTERNOON AND INTO TONIGHT. SOME STORMS
COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM
CDT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE
WESTERN AND CENTRAL TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN HALF OF THE
COMBINED PANHANDLES MAINLY SUNDAY AFTERNOON...SOME OF WHICH COULD
BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY HAZARDS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH
TUESDAY AND THEN AGAIN WEDNESDAY THROUGH FRIDAY...THOUGH SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL
WOULD BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON AND THIS
EVENING...AND THEN AGAIN SUNDAY AFTERNOON AND EVENING.

SCHNEIDER

In the hours before

Special weather statement, Apr 11, 4:11 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT SAT APR 11 2015

TXZ006-011-112200-
HARTLEY TX-OLDHAM TX-
411 PM CDT SAT APR 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OLDHAM AND SOUTHERN
HARTLEY COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF ROMERO...OR 19 MILES EAST
OF NARA VISA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANNING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3587 10254 3566 10225 3547 10280 3556 10291
TIME...MOT...LOC 2111Z 222DEG 22KT 3559 10275

CLK
Special weather statement, Apr 11, 4:54 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT SAT APR 11 2015

TXZ006-007-011-112245-
HARTLEY TX-MOORE TX-OLDHAM TX-
454 PM CDT SAT APR 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 545 PM
CDT...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CHANNING...OR 24 MILES NORTH
OF VEGA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANNING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3582 10232 3572 10197 3554 10236 3563 10248
TIME...MOT...LOC 2154Z 226DEG 18KT 3561 10238

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:52 AM CDTSpecial Weather StatementAMAHartley38 min
Apr 11, 6:31 AM CDTSpecial Weather StatementAMAHutchinson44 min
Apr 11, 6:59 AM CDTSpecial Weather StatementAMAHutchinson46 min
Apr 11, 7:43 AM CDTSpecial Weather StatementAMAHutchinson47 min
Apr 11, 8:16 AM CDTSpecial Weather StatementAMALipscomb14 min
Apr 11, 9:15 AM CDTSpecial Weather StatementAMAHansford15 min
Apr 11, 4:11 PM CDTSpecial Weather StatementAMAHartley49 min
Apr 11, 4:54 PM CDTSpecial Weather StatementAMAMoore51 min
Apr 11, 5:39 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter66 min
Apr 11, 5:51 PM CDTTornado WarningAMAMoore, Potter39 min
Apr 11, 6:17 PM CDTTornado WarningAMACarson, Hutchinson, Moore, Potter27 min
Apr 11, 6:30 PM CDTSpecial Weather StatementAMAArmstrong45 min
Apr 11, 6:31 PM CDTTornado WarningAMACarson, Potter44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.